# SDR CA031128002

- Difficulty date: November 17, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Engine: Pwa PT6A41
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Chip Detector
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS REMOVED AFTER COMPRESSOR SEIZURE AND OIL LOSS DUE TO A BROKEN CHIP DETECTOR.  CONFIRMED COMPRESSOR SEIZED. FOUND THAT NR 1 BRG HAD COLLAPSED DUE TO OIL STARVATION.  NR 1 BRG FAILURE RESULTED IN HIGH LEVEL OF HEAT GENERATION, LOSS OF COMPRESSOR LOCATION, AS RESULT OF BRG DETERIORATION, CAUSING EXTENSIVE ROTATING TO STATIC PARTS RUBBING.  COMPRESSOR DAMAGE WILL REQUIRE REPLACEMENT OF DAMAGED PARTS. MELTING METAL FROM COMPRESSOR SPACERS, FLOWING MELTED METAL PARTICLES THRU DIFFUSER TUBES DEPOSITING ON INSIDE OF GG CASE AND FACE OF EXHAUST DUCT.  NR 1 BRG DETERIORATION ALSO CAUSED CT AXIAL MOVEMENT RESULT IN BLADE PLATFORMS RUBBING CT VANE. SPALLING DAMAGE CAN BE RESULT OF INADEQUATE LUBRICATION.
